Alert archive / Kentucky / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Jackson, KY

February 16, 20256 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Feb 16, 2025, 1:48 AM EST for 6 counties in Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 16, 2025, 1:48 AM EST (06:48 UTC)
Expired
Feb 16, 2025, 5:34 AM EST
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Estill County, KY, Jackson County, KY, Laurel County, KY, Montgomery County, KY, Powell County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

167 
WGUS53 KJKL 160648
FFWJKL
KYC065-109-125-173-197-203-160915-
/O.NEW.KJKL.FF.W.0013.250216T0648Z-250216T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
148 AM EST Sun Feb 16 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Estill County in east central Kentucky...
  Southeastern Montgomery County in east central Kentucky...
  Western Powell County in east central Kentucky...
  North Central Laurel County in south central Kentucky...
  Rockcastle County in south central Kentucky...
  Northwestern Jackson County in southeastern Kentucky...

* Until 415 AM EST.

* At 148 AM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Stanton, Irvine, Mount Vernon, Boone, Clay City, Ravenna, Hisel, 
  Shirley, Locust Branch, Kerby Knob, Alcorn, Clover Bottom, Brazil, 
  Jinks, Sandgap, Blackburn, Morrill, Blanton Flats, Collingsworth 
  and Eglon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3744 8447 3749 8445 3754 8435 3757 8409
      3764 8413 3767 8409 3782 8410 3781 8412
      3785 8408 3784 8400 3786 8402 3792 8398
      3793 8398 3792 8376 3731 8412 3723 8426

FLASH FLOOD...RADAR INDICATED

$$

GEERTSON
2 follow-up statements
767 
WGUS53 KJKL 160819
FFWJKL
KYC065-109-125-173-197-203-161115-
/O.EXT.KJKL.FF.W.0013.000000T0000Z-250216T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
319 AM EST Sun Feb 16 2025

The National Weather Service in Jackson has extended the

* Flash Flood Warning for...
  Estill County in east central Kentucky...
  Southeastern Montgomery County in east central Kentucky...
  Western Powell County in east central Kentucky...
  North Central Laurel County in south central Kentucky...
  Rockcastle County in south central Kentucky...
  Northwestern Jackson County in southeastern Kentucky...

* Until 615 AM EST.

* At 319 AM EST, Doppler radar indicated moderate rain across the 
  warned area. Between 2 and 4.5 inches of rain have fallen. 
  Additional rainfall amounts up to 0.5 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by excessive rainfall.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Stanton, Irvine, Mount Vernon, Boone, Clay City, Ravenna, Hisel, 
  Shirley, Locust Branch, Kerby Knob, Alcorn, Clover Bottom, Brazil, 
  Jinks, Sandgap, Blackburn, Morrill, Blanton Flats, Collingsworth 
  and Eglon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3744 8447 3749 8445 3754 8435 3757 8409
      3764 8413 3767 8409 3782 8410 3781 8412
      3785 8408 3784 8400 3786 8402 3792 8398
      3793 8398 3792 8376 3731 8412 3723 8426

FLASH FLOOD...RADAR INDICATED

$$

GEERTSON
690 
WGUS73 KJKL 161034
FFSJKL

Flash Flood Statement
National Weather Service Jackson KY
534 AM EST Sun Feb 16 2025

KYC065-109-125-173-197-203-161044-
/O.CAN.KJKL.FF.W.0013.000000T0000Z-250216T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Estill KY-Jackson KY-Laurel KY-Montgomery KY-Powell KY-Rockcastle
KY-
534 AM EST Sun Feb 16 2025

...FLASH FLOOD WARNING IS CANCELLED FOR ESTILL, SOUTHEASTERN 
MONTGOMERY, WESTERN POWELL, NORTH CENTRAL LAUREL, ROCKCASTLE AND 
NORTHWESTERN JACKSON COUNTIES...

The heavy rain has ended. Rapid onset flooding is no longer expected 
to pose a threat. Area flooding will continue. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 1000 PM EST Sunday for 
portions of east central, northeast, south central, and southeast 
Kentucky.

&&

LAT...LON 3744 8447 3749 8445 3754 8435 3757 8409
      3764 8413 3767 8409 3782 8410 3781 8412
      3785 8408 3784 8400 3786 8402 3792 8398
      3793 8398 3792 8376 3731 8412 3723 8426

$$

GEERTSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 11:33 PM EST, 2 hours 15 minutes earlier. Its key messages:

  • Additional heavy rainfall, along with a round or two of thunderstorms, through tonight will continue the ongoing significant flash flooding and river flooding event.
  • Rain changing to light snow Sunday morning with widely scattered snow showers persisting into the evening. Lingering moisture freezing to roadways could lead to slippery travel at some locations Sunday evening and night.
  • A moderate to heavy accumulating snowfall is possible for the middle of the upcoming work week.
Area forecast discussion, Feb 15, 11:33 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
1133 PM EST Sat Feb 15 2025

.KEY MESSAGES...

- Additional heavy rainfall, along with a round or two of
  thunderstorms, through tonight will continue the ongoing
  significant flash flooding and river flooding event.

- Rain changing to light snow Sunday morning with widely scattered
  snow showers persisting into the evening. Lingering moisture
  freezing to roadways could lead to slippery travel at some
  locations Sunday evening and night.

- A moderate to heavy accumulating snowfall is possible for the
  middle of the upcoming work week.

&&

.UPDATE...
Issued at 930 PM EST SAT FEB 15 2025

The forecast largely remains on track this evening. A wide swath
of 2-4" of rainfall has already occurred across much of eastern
Kentucky, especially south of an Irvine to Pikeville line.
Widespread Areal Flood and River Flood Warnings are in effect
across this region.

As of 9 PM, scattered to numerous showers and a few thunderstorms
continue generally north of a Mount Vernon to Jackson to Pleasant
line. This activity is associated with a broad area of isentropic
upglide in the vicinity of a surface warm front. Activity south of
this line is more isolated in nature.

Heading into the overnight period, we remain confident that
surface low pressure will track right over eastern Kentucky with a
cold front trailing the low. A forced, thin line of convection
will occur along the front albeit in an area of rather weak
instability (MUCAPE values generally less than 300 J/kg).

Despite the weak instability, we are still expecting momentum
transfer to result in wind gusts of 30-40 mph with this line.
Isolated gusts to 50 mph will be possible west of a Mount Vernon
to Williamsburg line where the "highest" instability will be
located.

Additional rainfall amounts overnight will generally range from
0.50" to 1.50" with the highest amounts north of a Mount Sterling
to Morehead line.

As we head into Sunday morning, confidence continues to increase
that rain will change to light snow as cold air rushes in behind
that cold front. We will continue to look at 00Z model data to
determine the potential for light snow accumulations.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 330 PM EST SAT FEB 15 2025

Rainfall/Flooding - Ongoing rainfall and flooding event remains on
track. Currently, moderate to heavy rainfall is occurring in a west
to east oriented zone across the central CWA where the warm front
is stalled. The northern and southern portions of the CWA are
seeing lighter rain with some occasional breaks. Training should
continue through the central CWA through late afternoon/early
evening before it shifts northward ahead of the parent surface
low. As the low moves through the area, a line of convection is
expected to move through from around midnight tonight to just
before sunrise Sunday. Additional rainfall through tonight is
forecast to by 1-2" over the southern CWA and 2-3 inches over the
central and northern CWA. Central and northern portions of the CWA
could see locally higher amounts up to 3-5 inches of additional
rainfall as seen in HREF LPMM values. This will continue and
enhance the ongoing flooding situation.

There is a marginal severe risk over the southwestern CWA tonight,
mainly for winds of 50-60 mph. SPC has the risk at 5% for winds,
which makes sense given linear convective mode. Overall expect storm
strength to be diminishing as the line of storms moves into the
area, but thunderstorms with gusty winds will be possible across the
entire area.

Gusty winds will be possible tonight into Sunday behind the front
front on the back side of the system. A few gusts of 40-45 mph are
possible over higher terrain, but not expecting to reach Wind
Advisory criteria at this time.

Behind the front, expected temperatures to be warmest (low to mid
50s) in the morning on Sunday, falling through the day to the mid to
upper 30s by noon and the mid to upper 20s by late Sunday evening.

As the upper trough moves through the area Sunday, snow showers will
develop that will linger into early Sunday night. Most areas could
see a dusting, with some higher terrain areas seeing up to an inch
of snow.

.LONG TERM...(Monday through Saturday)
Issued at 330 PM EST SAT FEB 15 2025

Monday and Tuesday are currently forecast to be dry with highs
mainly in the 20s and Monday night lows in the upper teens to mid
20s.

Attention then turns to a potential moderate to heavy snowfall
event and colder temperatures starting Tuesday night. Current
forecast calls for snow Tuesday night into Thursday morning.
Several inches of snowfall is possible, but uncertainty remains
(especially with finer details).

NBM snowfall probabilities:

>=1": 70-90%
>=2": 60-80%
>=4": 30-60%
>=6": 20-40%

Probabilistic Winter Storm Severity Index shows the following
impact potentials:

At least minor impacts: 60-80%
At least moderate impacts: 20-40%

Look for highs in the mid 20s to mid 30s Wednesday, then in the
20s on Thursday. Lows are forecast to be in the teens Wednesday
night (wind chills in the single digits to low teens), followed by
lows in the single digits Thursday night but with light winds.

Saturday is forecast to see lows in the teens and highs in the
30s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
ISSUED AT 10PM EST SAT FEB 15 2025

A strong low pressure system will continue to bring multiple
aviation impacts to eastern Kentucky through Sunday. A large band
of rain showers will bring MVFR and brief IFR conditions to the
area overnight. Brief wind gusts up to 35 knots are also expected
along a passing cold front. There is still a slight chance (around
20%) of isolated thunderstorms. Low-level wind shear will persist
outside of the thunderstorms.

The rain will then change to snow Sunday morning with IFR
conditions expected. The steadier snow will then taper to widely
scattered snow showers in the afternoon with MVFR becoming
prevailing. Brisk and gusty west winds will occur for the entire
day. Gusts around 25 knots will be common.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday evening for KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

UPDATE...WFO SGF
SHORT TERM...WFO SGF
LONG TERM...WFO SGF
AVIATION...WFO SGF
Hazardous weather outlook, Feb 15, 8:41 PM EST, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
841 PM EST Sat Feb 15 2025

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-170145-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
841 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

Flood Warnings and Watches.

Periods of heavy rainfall, including a few thunderstorms, will
continue overnight. Widespread rainfall totals of 2 to 4 inches are
expected. However, in locations where heavier showers and
thunderstorms are more persistent, rainfall totals could approach or
exceed 5 inches and cause scattered to numerous instances of flash
flooding.

A thin line of heavy showers and a few thunderstorms will produce
wind gusts of 30 to 40 mph as it pushes east across the area between
midnight and 4 AM. Localized gusts up to 50 mph will be possible west
of a Mount Vernon to Williamsburg line.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

As runoff from heavy rainfall enters the larger creeks and rivers,
significant rises are likely to lead to flooding.

Wind gusts of 30 to 40 mph are expected on Sunday while temperatures
fall back to near or below freezing.

Rain will change to light snow Sunday morning with widely scattered
snow showers then persisting into Sunday evening. The snow in
addition to freezing of lingering moisture on roadways may lead to
slick spots and black ice at some locations Sunday evening and
night.

A moderate to heavy accumulating snow is possible next Tuesday night
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JKL

In the hours before

Local storm report, Feb 15, 9:28 PM EST, 4 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
928 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     Flash Flood      1 NW Colly              37.13N 82.79W
02/15/2025                   Letcher            KY   Law Enforcement

            Letcher County Sheriffs Office relayed
            pictures on social media at the 800 block of
            Crafts Colley Road showing Crafts Colley
            Creek well out of its banks and flowing
            across the road, making the road impassable.

&&

JMW
Local storm report, Feb 15, 11:37 PM EST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
1137 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Flash Flood      Hemphill                37.22N 82.70W
02/15/2025                   Letcher            KY   Public

            Pictures on social media showed water
            flowing out of the creek (Yonts Fork) and up
            and down Yonts Fork Road (500 block of Yonts
            Fork near near the intersection with Kodia
            Road), at least 6 inches deep in many
            locations, making the road impassible.

&&

JMW
Local storm report, Feb 15, 11:51 PM EST, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
1151 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Flash Flood      1 SW Jenkins            37.17N 82.63W
02/15/2025                   Letcher            KY   Public

            Much of downtown Jenkins is experiencing
            flash flooding due to Elkhorn Creek rising
            out of its banks and flowing through the
            town. The water is threatening buildings
            throughout the downtown area.

&&

JMW
Special weather statement, Feb 16, 12:45 AM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jackson KY
1245 AM EST Sun Feb 16 2025

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161500-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
1245 AM EST Sun Feb 16 2025

...GUSTY WINDS, PRECIPITATION TRANSITION, AND FLASH FREEZE THREATS
MATERIALIZE AS SUNDAY PROGRESSES...

Wind gusts up to 30-40 mph behind cold frontal passage this
morning into midday. Gusts could blow down weakly rooted trees
and branches, especially given saturated soils, and perhaps cause
a few additional power outages.

Precipitation will transition to snow this morning into early
afternoon, and persist into this evening. Accumulations are
generally expected to remain below one half inch at most
locations. Briefly heavy snow showers could result in local
accumulations as high as one inch, and up to two inches could be
possible over the higher mountains near the Virginia/Kentucky
border.

Expect lingering moisture to freeze to untreated roadways Sunday
night as temperatures fall back into the upper teens to lower 20s.
Prior heavy rains may have washed away road treatments, so travel
could be treacherous later in the night.

WFO SGF
Special weather statement, Feb 16, 12:51 AM EST, 57 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1251 AM EST Sun Feb 16 2025

KYZ044-050>052-060-160615-
Rowan KY-Montgomery KY-Menifee KY-Bath KY-Fleming KY-
1251 AM EST Sun Feb 16 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL MONTGOMERY...BATH...
NORTHWESTERN MENIFEE...EASTERN FLEMING AND CENTRAL ROWAN COUNTIES
THROUGH 115 AM EST...

At 1251 AM EST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Oakley to Olympia Springs.
Movement was northeast at 70 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Morehead, Owingsville, Marshall, Jeffersonville, Salt Lick, Clay
Lick, Ramey, Wyoming, Peasticks, Olympia Springs, Triplett, Odessa,
Hilda, Bourbon Furnace, Pebble, Sharkey, Muses Mills, Crooks,
Wallingford, and Oakley.

THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
117 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3843 8358 3841 8352 3841 8351 3840 8350
      3840 8348 3838 8345 3840 8341 3830 8333
      3823 8331 3794 8380 3823 8384 3846 8358
TIME...MOT...LOC 0551Z 225DEG 61KT 3826 8371 3805 8370

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

VORST
Special weather statement, Feb 16, 1:18 AM EST, 30 minutes before
Special Weather Statement
National Weather Service JACKSON KY
118 AM EST Sun Feb 16 2025

KYZ050-051-058>060-068-069-079-080-108-111-114-160700-
Jackson KY-Montgomery KY-Menifee KY-Lee KY-Estill KY-Owsley KY-
Bath KY-Rockcastle KY-Powell KY-Wolfe KY-Laurel KY-Pulaski KY-
118 AM EST Sun Feb 16 2025

...STRONG THUNDERSTORMS WILL IMPACT POWELL...NORTH CENTRAL LAUREL...
SOUTHEASTERN MONTGOMERY...SOUTHEASTERN BATH...WESTERN OWSLEY...
ESTILL...NORTHEASTERN PULASKI...JACKSON...ROCKCASTLE...MENIFEE...
WESTERN LEE AND NORTHWESTERN WOLFE COUNTIES THROUGH 200 AM EST...

At 118 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Harris Ferry to near Rockford to Bobtown.
Movement was east at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stanton, Irvine, Mount Vernon, McKee, Frenchburg, Boone,
Jeffersonville, Clay City, Ravenna, Campsites in the Indian Creek
area of the Daniel Boone National Forrest, Pilot, Donaro, Bummer,
Bowen, Cornwell, Kimbrell, Rothwell, Shop Branch, Earnestville, and
Spiro.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Bert T. Combs Mountain Parkway between mile markers 12 and 40.
 Interstate 75 in east central Kentucky between mile markers 52 and
72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3736 8456 3733 8451 3748 8445 3747 8438
      3754 8435 3751 8426 3757 8409 3764 8413
      3767 8409 3781 8410 3781 8412 3782 8410
      3784 8400 3787 8403 3787 8402 3795 8397
      3809 8348 3769 8363 3727 8403 3721 8477
TIME...MOT...LOC 0618Z 253DEG 46KT 3784 8414 3757 8425 3721 8456

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

VORST

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 8:51 PM ESTRiver Flood WarningJKLFloyd48 hr
Feb 15, 8:52 PM ESTAreal Flood WarningJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan18 hr
Feb 15, 9:20 PM ESTAreal Flood WarningJKLElliott, Fleming, Rowan18 hr
Feb 15, 10:31 PM ESTFlash Flood WarningJKLBath, Menifee, Montgomery, Powell6 hr
Feb 15, 10:39 PM ESTRiver Flood WarningJKLMagoffin26 hr
Feb 15, 10:47 PM ESTFlash Flood WarningJKLBath, Fleming4 hr
Feb 16, 12:51 AM ESTSpecial Weather StatementJKLBath, Rowan24 min
Feb 16, 1:18 AM ESTSpecial Weather StatementJKLEstill, Jackson, Lee, Menifee, Powell, Rockcastle42 min
Feb 16, 1:26 AM ESTFlash Flood WarningJKLBath, Fleming, Montgomery, Rowan4 hr
Feb 16, 1:54 AM ESTSpecial Weather StatementJKLClay, Jackson, Lee, Menifee, Morgan, Owsley and 1 more36 min
Feb 16, 2:08 AM ESTFlash Flood WarningJKLClay, Estill, Jackson, Laurel, Lee, Owsley3 hr
Feb 16, 2:13 AM ESTSevere Thunderstorm WarningJKLBreathitt, Lee, Leslie, Magoffin, Owsley, Perry and 1 more32 min
Feb 16, 2:26 AM ESTSpecial Weather StatementJKLBreathitt, Clay, Elliott, Johnson, Magoffin, Morgan34 min
Feb 16, 2:48 AM ESTFlash Flood WarningJKLClay, Jackson, Lee, Owsley3 hr
Feb 16, 3:14 AM ESTSpecial Weather StatementJKLBell, Floyd, Knott, Leslie, Perry46 min
Feb 16, 3:16 AM ESTFlash Flood WarningJKLLaurel, Pulaski, Rockcastle2 hr
Feb 16, 3:38 AM ESTFlash Flood WarningJKLClay, Knox, Laurel, Leslie, McCreary, Owsley and 3 more3 hr
Feb 16, 3:47 AM ESTWinter Weather AdvisoryJKLBath, Elliott, Estill, Fleming, Jackson, Lee and 7 more10 hr
Feb 16, 4:03 AM ESTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 2 more3 hr
Feb 16, 8:15 AM ESTSpecial Weather StatementJKLElliott, Menifee, Morgan, Rowan60 min
Feb 16, 8:17 AM ESTSpecial Weather StatementJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 2 more58 min
Feb 16, 8:21 AM ESTSpecial Weather StatementJKLBell, Knox, Laurel, Whitley54 min
Feb 16, 8:53 AM ESTSevere Thunderstorm WarningJKLBreathitt, Clay, Knott, Knox, Leslie, Owsley and 1 more37 min
Feb 16, 9:01 AM ESTSpecial Weather StatementJKLHarlan, Letcher59 min
Feb 16, 9:06 AM ESTSpecial Weather StatementJKLBreathitt, Elliott, Floyd, Johnson, Knott, Magoffin and 1 more54 min
Feb 16, 9:28 AM ESTSevere Thunderstorm WarningJKLBreathitt, Floyd, Harlan, Knott, Letcher, Magoffin and 2 more62 min
Feb 16, 9:32 AM ESTSpecial Weather StatementJKLJohnson, Magoffin, Martin58 min
Feb 16, 9:44 AM ESTSpecial Weather StatementJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more61 min
Feb 16, 10:20 AM ESTSevere Thunderstorm WarningJKLMartin, Pike10 min
Feb 16, 10:28 AM ESTSevere Thunderstorm WarningJKLMartin, Pike17 min
Feb 16, 10:45 AM ESTSpecial Weather StatementJKLElliott, Morgan, Rowan, Wolfe30 min
Feb 16, 10:55 AM ESTSpecial Weather StatementJKLBreathitt, Magoffin35 min
Feb 16, 1:48 PM ESTWinter Weather AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more17 hr

Nearby

Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.